General Relativity and Gravitation

, Volume 32, Issue 3, pp 491–503

Tensor Distributions on Signature-changing Space-times

  • David Hartley
  • Robin W. Tucker
  • Philip A. Tuckey
  • Tevian Dray
Article

Abstract

Irregularities in the metric tensor of a signature-changing space-time suggest that field equations on such space-times might be regarded as distributional. We review the formalism of tensor distributions on differentiable manifolds, and examine to what extent rigorous meaning can be given to field equations in the presence of signature-change, in particular those involving covariant derivatives. We find that, for both continuous and discontinuous signature-change, covariant differentiation can be defined on a class of tensor distributions wide enough to be physically interesting.

Tensor distributions Signature-change 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • David Hartley
    • 1
  • Robin W. Tucker
    • 2
  • Philip A. Tuckey
    • 3
  • Tevian Dray
    • 4
  1. 1.Department of Physics and Mathematical PhysicsUniversity of AdelaideAdelaideAustralia
  2. 2.School of Physics and ChemistryLancaster UniversityLancasterUK
  3. 3.Observatoire de BesançonUniversité de Franche-ComtéBesançon CedexFrance
  4. 4.Department of MathematicsOregon State UniversityCorvallisUSA

Personalised recommendations